Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2005, 12:27 PM CDT for Frontier County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 12:27 PM CDT (17:27 UTC)
- Expired
- May 28, 2005, 1:04 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 281728
SVRLBF
NEC063-281830-
/O.NEW.KLBF.SV.W.0161.050528T1727Z-050528T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1227 PM CDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 130 PM CDT
* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF CURTIS TO 11 MILES SOUTH OF EUSTIS...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
8 MILES SOUTH OF EUSTIS BY 125 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING HAIL COVERING THE GROUND.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4047 10063 4035 10009 4046 10011 4046 10000
4069 10000 4068 10073
$$
KAR2 follow-up statements
000
WWUS53 KLBF 281750
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 PM CDT SAT MAY 28 2005
NEC063-281830-
/O.CON.KLBF.SV.W.0161.000000T0000Z-050528T1830Z/
FRONTIER NE-
1248 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
EASTERN FRONTIER COUNTY...
AT 1244 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STOCKVILLE TO 16 MILES SOUTHEAST OF
EUSTIS MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN FRONTIER COUNTY AT 100 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4045 10054 4035 10009 4046 10011 4046 10001
4069 10001 4068 10042
$$
JMC000
WWUS53 KLBF 281804
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 PM CDT SAT MAY 28 2005
NEC063-281811-
/O.CAN.KLBF.SV.W.0161.000000T0000Z-050528T1830Z/
FRONTIER NE-
101 PM CDT SAT MAY 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY IS
CANCELLED...
THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST AND EXIT EASTERN
FRONTIER COUNTY BY 140 PM CDT.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4045 10054 4035 10009 4046 10011 4046 10001
4069 10001 4068 10042
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:00 AM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 28, 4:00 AM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT SAT MAY 28 2005 ...FORECAST CHALLENGE WILL BE THUNDERSTORM ACTIVITY TEMPERATURES OVER THE HOLIDAY WEEKEND... .DISCUSSION... SURFACE HIGH PRESSURE OVERHEAD COMBINING WITH DRY AIR AND NO CLOUDS TO PRODUCE GOOD RADIATION AND NEAR RECORD COLD TEMPERATURES THIS MORNING. AS THE SURFACE HIGH MOVES SOUTHEAST...RETURN SOUTH FLOW WILL USHERING IN HIGH DEW POINTS. CLOUDLESS SKIES WILL ALLOW FOR A QUICK WARM UP THIS MORNING...THEN AS MOISTURE INCREASE A GOOD CU FIELD WILL DEVELOP. BY PEAK HEATING AN UPPER LEVEL WAVE WILL DRIFT ACROSS THE REGION GIVING THE FINAL KICKER FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. NAM HAS A POCKET OF VERY UNSTABLE AIR BY 21Z (LIS AROUND -5) NEAR THE NEB/KS BORDER. WILL HAVE TO WATCH FOR POSSIBLY SOME PULSE SEVERE STORMS THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THEN STALL IN THE AREA. THIS WILL KEEP THE CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY THROUGH THE HOLIDAY WEEKEND. MODELS CONTINUED TO TREND COOLER AS MODELS HAVE A BETTER HANDLE ON COLD AIR AVAILABLE. THE END OF NEXT WEEK REMAINS DRY AND WARMER. WILL LIKELY SEE A DAY OR TWO OF THUNDER HOWEVER THE MODELS STILL CAN NOT AGREE ON WHEN OR WHERE...THUS WILL HOLD OFF BEFORE ADDING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK
Hazardous weather outlook, May 28, 5:32 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT MAY 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 532 AM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF CENTRAL AND SOUTHWEST NEBRASKA. THE RISK AREA IS SOUTHEAST CUSTER COUNTY AND EASTERN FRONTIER COUNTY...SOUTH AND EAST OF A LINE FROM MASON CITY TO STOCKVILLE. A FRONT DEVELOPING ALONG THE KANSAS NEBRASKA BORDER WILL BE THE FOCUS OF ISOLATED THUNDERSTORM DEVELOPMENT. WITH THE INSTABILITY EXPECTED DURING THE PEAK HEATING...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPRINGER
In the hours before
Local storm report, May 28, 12:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 PM CDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL 4 NW CURTIS 40.68N 100.57W
05/28/2005 1.00 INCH FRONTIER NE PUBLIC
DIME AND NICKLE AND OCCASIONAL QUARTER SIZE HAIL WAS
REPORTED COVERING THE GROUND 4 MILES NORTHWEST OF CURTIS
AT 1210 CDT
&&
JSWEETNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.